EconPapers    
Economics at your fingertips  
 

Interest Rate Term Structure Modeling Using Free-Knot Splines

Fernando Fernández-Rodríguez
Additional contact information
Fernando Fernández-Rodríguez: University of Las Palmas de Gran Canaria

The Journal of Business, 2006, vol. 79, issue 6, 3083-3100

Abstract: In this article a new methodology for estimating the term structure of interest rates is developed. Using polynomial splines, a reliable approximation to term structure may depend crucially upon intelligent selection of numbers and position of spline knots, which can be a combinatorially very complex task. A different approach based on heuristic optimization techniques called genetic algorithms is presented. The optimal spline function takes into account the goodness of fit of the spline function. The new methodology was applied to estimating the term structure using data on zero-coupon Euro market bonds.

Date: 2006
References: Add references at CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://dx.doi.org/10.1086/508009 main text (application/pdf)
Access to the online full text or PDF requires a subscription.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ucp:jnlbus:v:79:y:2006:i:6:p:3083-3100

Access Statistics for this article

More articles in The Journal of Business from University of Chicago Press
Bibliographic data for series maintained by Journals Division ().

 
Page updated 2019-11-13
Handle: RePEc:ucp:jnlbus:v:79:y:2006:i:6:p:3083-3100